Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 2, 2007, 5:16 PM CDT for Macon County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 2, 2007, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Macon County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:25 PM CDT | HAIL 0.25 | Shorter, AL | BRIEF PEA SIZE HAIL REPORTED AT THE DAYS INN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 022216
SVRBMX
ALC087-022245-
/O.NEW.KBMX.SV.W.0149.070702T2216Z-070702T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MACON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 545 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SHORTER...OR 11 MILES SOUTH
OF TALLASSEE...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS KEYS BY 545 PM CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3229 8587 3231 8590 3230 8591 3228 8592
3239 8601 3242 8601 3245 8599 3245 8589
3250 8587 3228 8575 3224 8586
$$
171 follow-up statement
000
WWUS54 KBMX 022238
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT MON JUL 2 2007
ALC087-022247-
/O.EXP.KBMX.SV.W.0149.000000T0000Z-070702T2245Z/
MACON AL-
537 PM CDT MON JUL 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MACON COUNTY EXPIRES
AT 545 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3229 8587 3231 8590 3230 8591 3228 8592
3239 8601 3242 8601 3245 8599 3245 8589
3250 8587 3228 8575 3224 8586
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT MON JUL 2 2007 .DISCUSSION... CURRENTLY A WEAK SURFACE BOUNDARY IS STRETCHED ACROSS CENTRAL ALABAMA. THIS BOUNDARY IS THE TRIGGER THAT HELP START THE ISOLATED TO SCATTERED CONVECTION ONGOING. LOOK FOR THIS BOUNDARY TO SLOWLY SAG SOUTHWARD TONIGHT. CURRENTLY LITTLE CLOUDS IN SOUTHWESTERN SECTIONS OF CENTRAL ALABAMA. THIS IS DUE TO SOME LOWER AND MIDDLE CLOUDS THAT REMAINED INTO THE EARLY AFTERNOON. OVER THE PAST HOUR THEY HAVE DIMINISHED AND THE DAYTIME HEATING IS BEGINNING TO BRING TEMPERATURES UP IN THIS AREA. STILL EXPECTING SHOWERS AND THUNDERSTORMS IN THIS AREA...BUT HAVE BEEN DELAYED A COUPLE OF HOURS THAN PREVIOUSLY THOUGHT. ANOTHER IMPACT TO THE AREA WILL BE A BACK DOOR COLD FRONT THAT WILL TRY TO SLIDE EASTWARD DURING THE DAY TUESDAY. THIS WILL ALSO HELP TRIGGER SHOWERS AND THUNDERSTORMS DURING THE DAY TUESDAY. BETTER CHANCES IN THE SOUTH WHERE A LITTLE BIT MORE MOISTURE WILL BE IN PLACE. AREAS ACROSS THE NORTH MAY BE INFLUENCED BY THE DRIER AIR THAT IS TRYING TO FILTER INTO THE AREA. ALTHOUGH IT APPEARS FOR NOW THAT THESE LOWER DEWPOINTS WILL HAVE TROUBLE WORKING IN FOR NOW. A COOL HIGH PRESSURE SYSTEM WILL TRY TO SET UP ON WEDNESDAY AND REMAIN THROUGH THE FOURTH OF JULY. THEN A RETURN TO A MORE MOIST ATMOSPHERE ON FRIDAY AFTERNOON THROUGH THE WEEKEND AND A RETURN TO THE SCATTERED AFTERNOON THUNDERSTORMS. WILL LEAVE A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS ON WEDNESDAY AND THURSDAY AFTERNOONS AS TEMPERATURES WILL STILL BE IN THE MID TO UPPER 80S AND SOME MOISTURE WILL BE AROUND. OVERALL NOT MUCH CHANGE FROM PREVIOUS FORECAST OTHER THAN MAYBE A LITTLE MORE CONFIDENCE IN THE SHORT TERM OF THIS BACK DOOR COLD FRONT FOR THE MIDDLE OF THE WEEK. JRA/16 && .AVIATION...18Z AVIATION DISCUSSION. SURFACE TROF EXTENDS FROM NEAR TOI TO TCL. SCT-BKN CUMULUS WITH CIGS ARND 2500 FEET AGL WILL OCCUR ACROSS EAST ALABAMA ON EAST SIDE OF BOUNDARY THRU 21Z...WITH CIGS RISING TO 3500 FEET AGL AFTER 21Z. NMRS SHWRS AND TSTMS EXPECTED AT SITES KMGM AND KTOI AFTER 20Z AND CONTINUING THRU 02Z. MORE SCATTERED CONVECTION AT OTHER SITES. MODELS INDICATING LOW CLOUDS DEVELOPING ACROSS EAST ALABAMA AFTER 09Z...AND WILL FCST CIGS AROUND 1200 FEET AT SITES KANB...KMGM...KTOI. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 87 65 90 65 / 20 20 10 10 10 ANNISTON 69 86 66 89 67 / 30 20 20 10 10 BIRMINGHAM 70 87 68 89 68 / 20 20 20 10 10 TUSCALOOSA 71 91 69 92 68 / 20 30 20 10 10 CALERA 70 88 67 89 68 / 30 30 20 10 10 AUBURN 69 85 65 86 68 / 50 40 20 20 10 MONTGOMERY 72 87 68 91 69 / 50 50 30 20 10 TROY 70 87 66 89 67 / 60 60 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 58/16/58
Hazardous weather outlook, Jul 2, 12:45 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT MON JUL 2 2007 ALZ011>015-017>050-030300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1245 PM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE FROM 2 PM CDT THROUGH 8 PM CDT FOR AREAS MAINLY SOUTH OF INTERSTATE 20. THE THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 45 MPH. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 61
In the hours before
Special weather statement, Jul 2, 1:40 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 140 PM CDT MON JUL 2 2007 ALZ043-044-021930- ELMORE-MONTGOMERY- 140 PM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY AND ELMORE COUNTIES UNTIL 230 PM CDT... ...THIS INCLUDES THE CITIES OF...MONTGOMERY AND WETUMPKA... AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM WETUMPKA TO 2 MILES NORTHEAST OF MONTGOMERY...MOVING SOUTHEAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 2, 3:12 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 312 PM CDT MON JUL 2 2007 ALZ047-022045- LEE- 312 PM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 345 PM CDT... ...THIS INCLUDES THE CITY OF AUBURN... AT 310 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF AUBURN...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 2, 4:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 PM CDT MON JUL 2 2007 ALZ045-022230- MACON- 457 PM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 530 PM CDT... ... AT 453 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILSTEAD...MOVING SOUTH AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.